Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Oncol. 2000 Aug;11(8):1061-5.

Syndrome of inappropriate antidiuretic hormone associated with chemotherapy-induced tumour lysis in small-cell lung cancer: case report and literature review.

Author information

  • 1Department of Pulmonology, University Hospital Gasthuisberg, Catholic University, Leuven, Belgium.

Abstract

A patient with a small-cell lung cancer (SCLC) developed an asymptomatic hyponatremia, with all features of the syndrome of inappropriate antidiuretic hormone secretion (SIADH), two days after the start of his first cycle of chemotherapy with vindesine, ifosfamide and cisplatin. Progression of the tumour with an increase in paraneoplastic SIADH, or drug-induced causes of hyponatremia, could be ruled out by his further clinical course. The event was interpreted as a consequence of ADH release during the initial tumour cell lysis after effective chemotherapy. The occurrence of hyponatremia during the initial phase of chemotherapy for SCLC should be interpreted with caution. Although it is most commonly due to an increase in paraneoplastic ADH secretion reflecting ineffective therapy, it can also be due to release of ADH from malignant cells in the period of rapid tumour lysis, reflecting effective therapy. Based on this rare occurrence, a review of the aetiology, clinical findings, diagnosis, prognosis and treatment of SIADH in general is presented.

PMID:
11038047
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk